Alert archive / Montana / Wind Advisories in 2010

Wind Advisory 2, NWS Missoula, MT

January 14, 2010Clearwater County, Idaho County, Idaho; 4 counties in Montana

NWS Missoula, MT issued this wind advisory at Jan 14, 2010, 1:21 PM PST for Clearwater County, Idaho County, Idaho; 4 counties in Montana. It took effect at Jan 15, 2010, 4:00 AM PST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2010, 1:21 PM PST (21:21 UTC)
In effect from
Jan 15, 2010, 4:00 AM PST
Expired
Jan 15, 2010, 7:00 PM PST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 84 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS75 KMSO 142121
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
221 PM MST THU JAN 14 2010


IDZ008-150530-
/O.NEW.KMSO.WI.Y.0002.100115T1200Z-100116T0000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
121 PM PST THU JAN 14 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS SHOULD DEVELOP FRIDAY MORNING
  AND CONTINUE THROUGH FRIDAY AFTERNOON.

* WINDS: SOUTH WINDS 15 TO 25 MPH WIGH GUSTS TO 45 MPH CAN BE
  EXPECTED ON FRIDAY.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
995 
WWUS75 KMSO 150335
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
835 PM MST THU JAN 14 2010

IDZ008-151130-
/O.CON.KMSO.WI.Y.0002.100115T1200Z-100116T0000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
735 PM PST THU JAN 14 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS SHOULD DEVELOP FRIDAY 
  MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. 

* WINDS: SOUTH WINDS 15 TO 25 MPH WIGH GUSTS TO 45 MPH CAN BE 
  EXPECTED ON FRIDAY. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
706 
WWUS75 KMSO 151032
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
332 AM MST FRI JAN 15 2010

IDZ008-151845-
/O.CON.KMSO.WI.Y.0002.100115T1200Z-100116T0000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
232 AM PST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH
  THIS AFTERNOON.

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
480 
WWUS75 KMSO 151528
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
828 AM MST FRI JAN 15 2010

IDZ007-160000-
/O.EXA.KMSO.WI.Y.0002.000000T0000Z-100116T0000Z/
OROFINO/GRANGEVILLE REGION-
728 AM PST FRI JAN 15 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ008-160000-
/O.CON.KMSO.WI.Y.0002.000000T0000Z-100116T0000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
728 AM PST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
934 
WWUS75 KMSO 151733
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1033 AM MST FRI JAN 15 2010

MTZ007-160000-
/O.EXB.KMSO.WI.Y.0002.000000T0000Z-100116T0300Z/
BUTTE/BLACKFOOT REGION-
1033 AM MST FRI JAN 15 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL INCREASE THROUGH THIS 
  AFTERNOON. 

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED...LOCALLY GUSTING UP TO 55 MPH OVER MACDONALD PASS.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 12 OVER MACDONALD
  PASS...INTERSTATE 90 CORRIDOR FROM ANACONDA TO GARRISON JUNCTION
  INCLUDING DEER LODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ008-160000-
/O.CON.KMSO.WI.Y.0002.000000T0000Z-100116T0000Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
933 AM PST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ007-160000-
/O.CON.KMSO.WI.Y.0002.000000T0000Z-100116T0000Z/
OROFINO/GRANGEVILLE REGION-
933 AM PST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
516 
WWUS75 KMSO 152144
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
244 PM MST FRI JAN 15 2010

IDZ008-160300-
/O.EXT.KMSO.WI.Y.0002.000000T0000Z-100116T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
144 PM PST FRI JAN 15 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON
  THROUGH EARLY EVENING.

* WINDS: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH CAN BE
  EXPECTED. LOCALLY HIGHER GUSTS TO 50 MPH IN AREAS FAVORED FOR
  CHANNELLING OF WINDS. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IDZ007-160300-
/O.EXT.KMSO.WI.Y.0002.000000T0000Z-100116T0300Z/
OROFINO/GRANGEVILLE REGION-
144 PM PST FRI JAN 15 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL INCREASE THIS AFTERNOON
  AND REMAIN STRONG THROUGH EARLY EVENING.

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MTZ007-160300-
/O.CON.KMSO.WI.Y.0002.000000T0000Z-100116T0300Z/
BUTTE/BLACKFOOT REGION-
244 PM MST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* IMPACTS/TIMING: STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON
  THROUGH EARLY EVENING.

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE 
  EXPECTED...LOCALLY GUSTING UP TO 55 MPH OVER MACDONALD PASS. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 12 OVER MACDONALD
  PASS...INTERSTATE 90 CORRIDOR FROM ANACONDA TO GARRISON JUNCTION
  INCLUDING DEER LODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
381 
WWUS75 KMSO 160250
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
750 PM MST FRI JAN 15 2010

IDZ008-160400-
/O.EXP.KMSO.WI.Y.0002.000000T0000Z-100116T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
650 PM PST FRI JAN 15 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

WINDS HAVE DECREASED ENOUGH THIS EVENING TO ALLOW THE ADVISORY TO
EXPIRE...BUT STRONGER WIND GUSTS CAN BE EXPECTED FROM TIME TO TIME
INTO SATURDAY MORNING.


$$

IDZ007-160400-
/O.EXP.KMSO.WI.Y.0002.000000T0000Z-100116T0300Z/
OROFINO/GRANGEVILLE REGION-
650 PM PST FRI JAN 15 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

WINDS HAVE DECREASED ENOUGH THIS EVENING TO ALLOW THE ADVISORY TO
EXPIRE...BUT STRONGER WIND GUSTS CAN BE EXPECTED FROM TIME TO TIME
INTO SATURDAY MORNING.

$$

MTZ007-160400-
/O.EXP.KMSO.WI.Y.0002.000000T0000Z-100116T0300Z/
BUTTE/BLACKFOOT REGION-
750 PM MST FRI JAN 15 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE DECREASED ENOUGH THIS EVENING TO ALLOW THE ADVISORY TO
EXPIRE...BUT STRONGER WIND GUSTS CAN BE EXPECTED FROM TIME TO TIME
INTO SATURDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 14, 7:32 AM PST, 5 hours 49 minutes earlier.

Area forecast discussion, Jan 14, 7:32 AM PST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
832 AM MST THU JAN 14 2010

.UPDATE...FORECAST UPDATED TO REDUCE THE AMOUNT OF FOG THIS
MORNING AND CANCEL THE DENSE FOG ADVISORIES.

&&

.DISCUSSION...COOLER AIR ALOFT IS MOVING OVER THE REGION AND
INCREASING THE AMOUNT OF LOWER ATMOSPHERE MIXING. AS SUCH...MANY
AREAS ARE SEEING LESS FOG THIS MORNING. HOWEVER...ISOLATED AREAS
OF DENSE FOG WILL CONTINUE THIS MORNING...ESPECIALLY IN THE NORTHERN
BITTERROOT VALLEY AND IN THE FRENCHTOWN AREA.

&&

AVIATION...AN EXITING UPPER TROUGH AND SURFACE COLD FRONT WILL
BE REPLACED BY A MOIST NORTHWEST UPPER FLOW. THIS WILL KEEP
MOUNTAIN SHOWERS ACROSS NORTHWEST MONTANA THROUGH THE DAY. IN THE
VALLEYS OF NORTH CENTRAL IDAHO AND WESTERN MONTANA...AREAS OF FOG
HAVE DEVELOPED IN RESPONSE TO AMPLE LOW LEVEL MOISTURE AND SOME
CLEARING. KMSO AND KBTM WILL BE THE MAIN AIRFIELDS IMPACTED BY FOG
THROUGH THE MORNING. KGPI AND KSMN WILL ALSO SEE AREAS OF
FOG...BUT VISIBILITIES ARE ONLY EXPECTED TO BE IMPACTED OR
INTERMITTENT TIMES THIS MORNING. WEAK BUT DIRTY RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE REGION TONIGHT CLEARING SKIES FROM
SOUTH TOWARD THE NORTH TONIGHT. MORE FOG IS ANTICIPATED FOR LATE
TONIGHT AND FRIDAY MORNING...IMPACTING ALL AIRFIELDS.

&&

.PREV DISCUSSION... /ISSUED 343 AM MST THU JAN 14 2010/

DISCUSSION...UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT ARE
CURRENTLY MAKING THEIR WAY ACROSS WESTERN MONTANA THIS HOUR.
PRECIPITATION IS QUICKLY DECREASING BEHIND THESE FEATURES...BUT
EXPECT MAINLY TERRAIN SHOWERS TO CONTINUE ACROSS NORTHWEST MONTANA
AND THE IDAHO PANHANDLE AS MOISTURE AND WIND FLOW KEEP OROGRAPHIC
SHOWERS THROUGH THE DAY. ALSO SEEING SOME CLEARING BEHIND THE COLD
FRONT...AND WITH AMPLE LOW LEVEL MOISTURE FROM OVERNIGHT
SHOWERS...MORE FOG HAS DEVELOPED ACROSS NEARLY ALL VALLEYS OF NORTH
CENTRAL IDAHO AND WESTERN MONTANA. SOME LOCATIONS WILL SEE LOCALLY
DENSE FOG WHERE MORE PRECIPITATION FELL LAST NIGHT...HAVE
THEREFORE ISSUED A DENSE FOG ADVISORY THROUGH EARLY AFTERNOON FOR
THE VALLEYS OF THE KOOTENAI/CABINET AND LOWER CLARK FORK
REGION...THE MISSOULA VALLEY AND NORTHERN BITTERROOT...AND THE
HIGHWAY 200 CORRIDOR THROUGH POTOMAC. THIS FOG WILL MAKE HIGH
TEMPERATURES TRICKY TODAY. EXPECT THE FOG TO BREAK UP BY EARLY
AFTERNOON...BUT NOT SURE THAT WILL BE ENOUGH TIME TO REACH MAXIMUM
HEATING. HAVE THEREFORE TRENDED FORECAST HIGHS NEAR WEDNESDAYS
HIGHS WHERE FOG IS EXPECTED TO LINGER TODAY.
ELSEWHERE...TEMPERATURES WILL BE COOLER THAN WEDNESDAY...BUT STILL
ABOVE AVERAGE FOR THIS TIME OF YEAR.

TONIGHT AND FRIDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER
THE INTERMOUNTAIN REGION. EXPECT MORE ENERGY AND MOISTURE TO
STREAM OVER THE TOP OF THE RIDGE KEEPING MORE CLOUDS AND A SLIGHT
CHANCE OF SHOWERS NEAR THE CANADIAN BORDER.

FRIDAY NIGHT INTO SATURDAY...THE MODELS HAVE SPED UP THE NEXT WAVE
OF PACIFIC ENERGY MOVING THROUGH AND DAMPENING THE RIDGE. HAVE
THEREFORE INCREASED CHANCES OF PRECIPITATION TO ACCOUNT FOR THIS
FASTER TIMING FRIDAY NIGHT...AND CONTINUED TO GOING FORECAST FOR
SATURDAY.

SATURDAY NIGHT THROUGH EARLY NEXT WEEK...A SERIES OF PACIFIC WEATHER SYSTEMS
WILL MOVE ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO DURING THE
PERIOD...AS A DEEP LOW SLIDES DOWN THE NORTHWEST COAST. EVEN WITH
THE SYSTEMS MOVING ACROSS THE REGION...THE AMOUNT OF PRECIPITATION
EXPECTED WILL BE LIGHT. TEMPERATURES SHOULD REMAIN SLIGHTLY ABOVE
NORMAL.

AIR STAGNATION...DUE TO HIGH PRESSURE ANTICIPATED TO DEVELOP OVER
THE NORTHERN ROCKIES FRIDAY AND SATURDAY...TEMPERATURE INVERSIONS
ARE LIKELY TO TRAP POLLUTANTS WITHIN THE VALLEYS OF WESTERN
MONTANA AND NORTH CENTRAL IDAHO. AIR QUALITY MAY BE SIGNIFICANTLY
DIMINISHED DURING THIS TIME.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...BAUCK
LONG TERM....MEAD
AVIATION...SMITH

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:29 AM PSTDense Fog AdvisoryMSOFlathead, Granite, Lake, Lincoln, Mineral, Missoula and 3 more5 hr

Nearby

Wind Advisories in Montana, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.